MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Catalog Number 1012402-08A
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 1494 - incorrect anatomy.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional mini trek device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the brain.The 1.5x8 mm mini trek balloon dilatation catheters (bdc) became stuck with the guide wire and the balloon and guide wire were removed together.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the brain.The 1.5x8 mm mini trek balloon dilatation catheters (bdc) became stuck with the guide wire and the balloon and guide wire were removed together.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.Subsequent to the initially filed report, it was reported that the procedure was alcohol ablation in the vein of marshal.The balloons were stuck on the guide wires during advancement and removal.On both devices, the balloon shaft tore due to the interaction between the devices and the guide wire.There were no adverse patient effects and there was no clinically significant delay in the procedure.A non-abbott balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - incorrect prep.The device was not retuned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the procedure was alcohol ablation in the vein of marshal.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation contributed to the reported complaint because abbott has not evaluated this use.Additionally, it was reported that the bdc was not soaked prior to use.Preparation for use section, states: note: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.In this case, it is unknown if the ifu violation caused or contributed to the reported complaints.The investigation was unable to determine a conclusive cause for the reported difficulty advancing and removing the bdc from the guide wire; however, the reported shaft tear appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18430648
Report Number2024168-2024-00030
Device Sequence Number15444976
Product Code LOX
UDI-Device Identifier08717648180811
UDI-Public08717648180811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1012402-08A
Device Lot Number30630G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDE WIRE.
Patient SexUnknown